Aa
A
A
A
Close
ADD / ADHD Community
3.37k Members
Avatar universal

supplements to balance Adderall?

I am curious if there are any supplements that may balance the negative effects of Adderall.  The medication makes me anxious, irritable and tired - these side effects show up a few days after I take it and last for a day or so.  A little about me - I am pursuing a professional degree that entails many hours of studying.  I don't take Adderall every day; however, when I do take it, I take two to three 30 mgs within a twelve hour span. This is perhaps too much; however, the beneficial effects (focus, motivation) wear off in between two and three hours.  Any advice would be appreciated -
29 Responses
Avatar universal
the only thing I can tell you is that this drug and other drugs are not good for you.

you are harming your bairn by taken adderall the side effects are not worth what you are doing to your self.  you should go and look up the sites I posted today.
Is taken the drug worth your life ?

My son was on adderall and then started to have seizures .
Avatar universal
Yeah - I am certainly aware of the negative side effects of stimulant medication.  I have asked my dr. about alternative medications and therapies, I have tried vitamins and supplements, and I have looked into cognitive training and neurofeedback.  The problem is cognitive training and neurofeedback regimens are untested and expensive.  While I believe they have potential, outside of playing chess, cognitive training internet sites, and Mattel's mind flex, these are not currently viable options.  The vitamin and supplement regimen seems to have potential as well, but is expensive.  So, until I am able to afford change, I would like to make the best out of an imperfect situation.  Since it is likely that I will have to take Adderall for at least a year, I would like to be as healthy as possible.  If anyone has any suggestions, I would be most grateful.  My biggest issue is the "ups and downs" associated with taking stim meds.  I don't take them everyday, and when I do take them, it is often in the evening.  So, how to combat or balance this?  I have tried taking less (say, 15 mg, a couple times a day), but it doesn't seem to be as effective.  A double edged sword, I believe.    
757137 tn?1347200053
It would help you understand what is happening to you if you called Adderall by its real name - speed. There is no way that can be good for you. And overdosing? A very bad idea!
757137 tn?1347200053
I forgot to address you request for suggestions for supplements. Those would be downers. If you took them you would be on an upper-downer regimen. An even worse idea!
Avatar universal
Right - speed.  But I am not interested in masking the negative efffects - no "downers".  I would like to negate those effects by supporting the systems adderrall affect, like dopamine receptor sites.  I think certain supplements may reinforce the function of these sites, perhaps by supplying raw materials, or increasing neuronal efficiency.  Again, any advice is appreciated -
Avatar universal
let me ask you this have you ever had a EEG or an MRI  to see if there is any damage to your brian,before you started taken adderall. because you have know way of knowing if there is anything wrong with your brain with out these testing. These Doctors can tell you anything with out doing these test.

you are in my mind using the Adderall  like all the drug users ,who think they need the high to make it in life.And really all you have and are doing is frying your brain,to the point where you could end up dead or having Seizures.  The way you are taken so many of them should have made you notice that you really don't need them.What I mean by this is if a person really needed them they wouldn't have to take as much as you do,if they don't work with the normal amount witch is to take 1 in morning and 1 early afternoon then you really don't need them. There is something else going on with you and your Doctor and you have not done your work to find out what it is,so you just keep popping the drugs to get buy in life for now.And now if you try to stop taken them you can hurt your self. you would have to ask your Doctor how to come off of them so you don't end up in the hospital or worse.
This discussion was closed by the MedHelp Community Moderation team. If you have any questions please contact us.
Top Children's Development Answerers
189897 tn?1441130118
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?